Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Experiencing numbness in feet, hands and lips, fast heartbeat. Is this an anxiety attack?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
last night i experienced numbness in the feet, hands and lips and my heart was racing really fast, i was lightheaded and thought i was going to be sick and faint .. is this an anxiety attack ??
Posted Thu, 23 Aug 2012 in Anxiety and Stress
Answered by Dr. Mayank Bhargava 22 minutes later
Thanks for posting your query.
Before labeling any symptoms as anxiety, any organic and systemic disease must be ruled out.
As you have fast heart rate, you should go for ECG and 2 D Echo as preliminary investigation. If not conclusive you should go for electro-physiological studies of heart.
Apart from heart evaluation, you should go for serum electrolytes, thyroid profile, complete blood count. If all things are normal then there is possibility of panic attack or generalized anxiety disorder.
You should first consult with physician and if all test are normal then you should consult with psychiatrist.
Put your query if you have.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor